Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
|md1973 - Tue Jul 31, 2007 9:40 pm|
I am a 34yr old female and by assumption, my Dr diagnosed me with a UTI.
For a month, I consistently had to pee and it was mostly clear liquid. I finally went to the Dr about this because I felt horrible. He ran a CMP and my liver and kidneys check out fine and I had a urinalysis done.
The problem with the urinalysis is that the lab didn't ask me (or give me the items needed) to do a clean-catch. I was given instructions to pee in a cup and put it in the test tube (great lab, huh?)
Because of this, the test came back inconclusive. Bacteria was found, but since it wasn't a clean-catch, nothing could be determined.
My Dr put me on Cipro, 500mg twice a day for 10 days.
The day after the first dose I had horrible pain around my bladder and it felt swollen. The peeing is worse and now hurts!! I contacted the Dr and I was told to go to a Urologist.
Before jumping the gun, is it possible that the Cipro is finally cleaning out whatever it is and is just trying to work the infection out of my body? I thought maybe that could be the reason for the pain and that maybe it would pass after further treatment.
|Debbie Miller, RN - Wed Aug 01, 2007 8:29 am|
It can take a few days to feel better as the antibiotic starts to work. You must complete the course of antibiotics though, so don't stop when symptoms do. You didn't mention how long you have been on the antibiotics. Of course it is ideal to get a culture to be sure the drug used will be effective but most UTIs are caused by a few typical strains so the usual drugs can do the trick even in the absence of the culture and sensitivity testing. Cipro is a good choice for treatment and likely will take care of it. The suggestion to see a urologist may be to see if there is anything else going on to cause the increase of pain and swelling.
|md1973 - Wed Aug 01, 2007 8:46 am|
I've been taking the Cipro since Friday night (the 27th). I never had problems before with pain or urinating when only a little comes out. Just lots of clear pee. (either pale yellow or completely clear). Now is when the problems are kicking in, right after taking the antibiotics. It just seemed weird that I am feeling worse now, instead of better.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.